Alert archive / Alabama / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 251, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at May 26, 2011, 3:54 PM CDT for Chambers County, Randolph County, Alabama. It was in force for 36 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 26, 2011, 3:54 PM CDT (20:54 UTC)
- Expired
- May 26, 2011, 4:30 PM CDT
- In force
- 36 min
- Issued by
- NWS Birmingham, AL
- Area
- Storm-based polygon
Counties Chambers County, AL, Randolph County, AL
The radar
The Atlanta radar (KFFC), 72 km from the middle of the area, began a volume at 20:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 26, 3:55 PM CDT | TSTM WND DMG | 3 Ssw Stroud, AL | SEVERAL TREES AND POWER POLES WERE KNOCKED DOWN AROUND THE COMMUNITY OF FIVE POINTS. |
| May 26, 3:58 PM CDT | TSTM WND DMG | Roanoke, AL | TREES AND POWERLINES DOWN THROUGHOUT ROANOKE. TIME ESTIMATED FROM RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 26, 9:15 AM CDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 8.9 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 516 J/kg
- Mixed-layer CIN
- -136 J/kg
- Mixed-layer LCL
- 708 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- -30 m²/s²
- 0-3 km storm-relative helicity
- -8 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -1.1
The text
As transmitted, in the capitals the NWS used until 2016.
141
WUUS54 KBMX 262054
SVRBMX
ALC017-111-262130-
/O.NEW.KBMX.SV.W.0251.110526T2054Z-110526T2130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
354 PM CDT THU MAY 26 2011
THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN CHAMBERS COUNTY IN EAST CENTRAL ALABAMA...
SOUTHEASTERN RANDOLPH COUNTY IN EAST CENTRAL ALABAMA...
* UNTIL 430 PM CDT
* AT 349 PM CDT...THE NATIONAL WEATHER SERVICE INDICATED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60
MPH. THIS STORM WAS LOCATED NEAR STROUD...AND MOVING NORTHEAST AT
45 MPH.
* LOCATIONS IMPACTED INCLUDE...
ROANOKE...CRYSTAL LAKE...ROCK STAND...ROCK MILLS...BIG SPRINGS AND
NAPOLEON.
WINDS OF 60 TO 70 MPH WILL BREAK LARGE TREE LIMBS AND CAUSE SOME
DAMAGE...ESPECIALLY TO SMALLER STRUCTURES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS.
&&
TO REPORT SEVERE WEATHER...
CALL 1-800-856-0758.
LAT...LON 3287 8519 3309 8552 3345 8530 3344 8529
3288 8518
TIME...MOT...LOC 2054Z 220DEG 38KT 3308 8533
$$
14What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 3:33 PM CDT, 21 minutes earlier.
Area forecast discussion, May 26, 3:33 PM CDT, 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 333 PM CDT THU MAY 26 2011 .DISCUSSION... THE ADVERTISED SEVERE THUNDERSTORMS ARE ONGOING ACROSS THE AREA RIGHT NOW SO WILL MAKE THIS SHORT AND SWEET. LOOKS LIKE A MCV HAS DEVELOPED THIS AFTERNOON AND IS SLIDING NORTHWARD IN ADVANCE OF THE COLD FRONT. THIS HAS TRIGGERED NUMEROUS SHOWERS AND THUNDERSTORMS RESULTING IN LARGE HAIL AND WIND DAMAGE ACROSS THE EASTERN TWO THIRDS OF THE AREA. AT THIS POINT IT APPEARS THAT THE BULK OF THE ORGANIZED SEVERE THUNDERSTORMS WILL BE EAST OF CENTRAL ALABAMA BY 5 PM. WITH OVERALL COVERAGE DECREASING AND DAYTIME HEATING DECREASING THE PLAN WITH SPC IS TO LET THE SEVERE THUNDERSTORM WATCH EXPIRE AT 5 PM...WITH ONLY A FEW ISOLATED STRONG TO SEVERE THUNDERSTORMS ALONG THE COLD FRONT. AS THE FRONT MOVES INTO THE ALREADY WORKED OVER AIRMASS WE SHOULD SEE THE INTENSITY DECREASE. UNTIL THEN THE THREAT CONTINUES TO BE LARGE HAIL AND DAMAGING STRAIGHT LINE WINDS. THERE IS MINIMAL IF ANY AT ALL ROTATION WITH THE STORMS ALONG THE LEADING LINE. BEHIND THE FRONT...DRYING IS EXPECTED ON FRIDAY AFTERNOON...WITH TEMPERATURES REMAINING IN THE UPPER 80S AND LOW 90S AS THE RIDGE MOVES BACK IN. THE NEXT FRONT WILL IMPACT THE AREA BY WEDNESDAY. && .AVIATION... 18Z TAF DISCUSSION. A SLOW MOVING COLD FRONT WILL PUSH INTO AREA THIS AFTERNOON AND EVENING WITH SHRA AND TSRA FORMING ACROSS THE AREA IN ADVANCE OF THE FRONT. EXPECT SCATTERED TO NUMEROUS TSRA INTO THE EVENING BUT TIMING FOR INDIVIDUAL TAF SITES IS DIFFICULT SO WILL CARRY TEMPO GROUPS INDICATING ANTICIPATED BEST WINDOW OF OPPORTUNITY. SOME TSRA COULD BECOME STRONG WITH STRAIGHT LINE WINDS AND HAIL THE MAIN CONCERN. EXPECT TSRA TO DIMINISH AFTER 00Z AS WE LOSE DAYTIME HEATING AND SOMEWHAT DRIER MORE STABLE AIR SPREADS INTO AREA BEHIND FRONT. GUIDANCE CONTINUES TO INDICATE IFR CONDITIONS DEVELOPING TOWARD 12Z AND WITH TROUGHINESS HANGING IN THE AREA SEE NO REASON TO DISCOUNT THIS HAPPENING. WILL INDICATE IFR CONDS 10Z- 14Z TIME FRAME WITH CONDITIONS IMPROVING RAPIDLY AFTER THAT TIME AS MOIST NEAR SURFACE LAYER MIXES OUT. GUSTY SOUTHWEST WINDS THIS AFTERNOON WILL DIMINISH AFTER 00Z AND GRADUALLY SHIFT TO MORE WESTERLY OR NORTHWESTERLY DIRECTION BY 12Z. NOTICE...KEET TAF WILL HAVE (AMD LTD TO VIS WIND AND WX) AMENDED TO THE END OF THE FORECAST UNTIL FURTHER NOTICE. THE CEILOMETER DATA WILL BE GOING THROUGH NUMEROUS TESTS AND MONITORED FOR ACCURACY. 41 && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 60 83 57 89 64 / 40 10 10 10 10 ANNISTON 61 84 60 89 67 / 50 20 10 10 10 BIRMINGHAM 61 84 60 90 69 / 30 10 10 10 10 TUSCALOOSA 59 85 61 92 66 / 20 10 10 10 10 CALERA 61 84 62 91 66 / 30 10 10 10 10 AUBURN 63 85 67 90 68 / 60 30 10 10 10 MONTGOMERY 64 88 65 92 66 / 50 20 10 10 10 TROY 64 88 66 91 65 / 50 30 0 10 10 && .BMX WATCHES/WARNINGS/ADVISORIES... NONE. && 16/41
Hazardous weather outlook, May 26, 11:34 AM CDT, 4 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 1134 AM CDT THU MAY 26 2011 ALZ011>015-017>050-270200- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 1134 AM CDT THU MAY 26 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...THIS AFTERNOON AND TONIGHT. SEVERE STORMS ARE POSSIBLE ACROSS MOST OF CENTRAL ALABAMA THROUGH THE EARLY EVENING HOURS AS A COLD FRONT APPROACHES THE AREA. THE SEVERE ACTIVITY WILL BE MAINLY ALONG AND EITHER SIDE OF THE I-59 CORRIDOR. THE MAIN THREATS WILL BE DAMAGING STRAIGHT-LINE WINDS... LARGE HAIL...AND CLOUD-TO-GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT WILL BE NECESSARY TODAY.
In the hours before
Local storm report, May 26, 1:47 PM CDT, 2 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
147 PM CDT THU MAY 26 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0141 PM HAIL CENTRE 34.15N 85.67W
05/26/2011 E1.75 INCH CHEROKEE AL PUBLIC
GOLFBALL SIZE HAIL REPORTED IN CENTRE.
&&
16Local storm report, May 26, 2:25 PM CDT, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
225 PM CDT THU MAY 26 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0216 PM HAIL TROY 31.81N 85.97W
05/26/2011 E1.00 INCH PIKE AL EMERGENCY MNGR
0217 PM HAIL 5 E VIDA JUNCTION 32.57N 86.60W
05/26/2011 E0.88 INCH AUTAUGA AL EMERGENCY MNGR
&&
JTALLEYLocal storm report, May 26, 2:33 PM CDT, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
233 PM CDT THU MAY 26 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0217 PM TSTM WND DMG 3 SW PRATTVILLE 32.43N 86.47W
05/26/2011 AUTAUGA AL EMERGENCY MNGR
SEVERAL TREES DOWN IN AND AROUND PRATTVILLE.
0212 PM TSTM WND DMG MILLBROOK 32.48N 86.37W
05/26/2011 ELMORE AL PUBLIC
TREES AND POWERLINES DOWN.
&&
JTALLEYLocal storm report, May 26, 2:51 PM CDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
251 PM CDT THU MAY 26 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0234 PM HAIL 4 WNW MOUNTAIN CREEK 32.74N 86.54W
05/26/2011 E1.00 INCH CHILTON AL AMATEUR RADIO
0220 PM HAIL OHATCHEE 33.78N 86.02W
05/26/2011 E1.00 INCH CALHOUN AL PUBLIC
&&
JTALLEYLocal storm report, May 26, 3:11 PM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
311 PM CDT THU MAY 26 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0255 PM HAIL BYNUM 33.61N 85.96W
05/26/2011 E1.00 INCH CALHOUN AL PUBLIC
&&
JTALLEYLocal storm report, May 26, 3:44 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
344 PM CDT THU MAY 26 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0314 PM HAIL WEAVER 33.76N 85.81W
05/26/2011 E0.88 INCH CALHOUN AL AMATEUR RADIO
0335 PM TSTM WND GST 2 N SEALE 32.33N 85.17W
05/26/2011 M55 MPH RUSSELL AL TRAINED SPOTTER
TIME ESTIMATED FROM RADAR.
&&
JTALLEYThe office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 10:56 PM CDT | Special Weather Statement | BMX | Marion | 49 min |
| May 25, 11:25 PM CDT | Special Weather Statement | BMX | Lamar | 50 min |
| May 25, 11:35 PM CDT | Special Weather Statement | BMX | Winston | 40 min |
| May 26, 12:18 AM CDT | Special Weather Statement | BMX | Fayette, Walker, Winston | 42 min |
| May 26, 12:32 AM CDT | Severe Thunderstorm Warning | BMX | Winston | 28 min |
| May 26, 12:50 AM CDT | Severe Thunderstorm Warning | BMX | Walker | 14 min |
| May 26, 1:22 AM CDT | Severe Thunderstorm Warning | BMX | Lamar, Pickens | 38 min |
| May 26, 2:10 AM CDT | Special Weather Statement | BMX | Fayette, Walker, Winston | 50 min |
| May 26, 2:40 AM CDT | Special Weather Statement | BMX | Fayette | 50 min |
| May 26, 2:49 AM CDT | Special Weather Statement | BMX | Jefferson, Tuscaloosa | 41 min |
| May 26, 3:20 AM CDT | Special Weather Statement | BMX | Walker | 40 min |
| May 26, 7:43 AM CDT | Special Weather Statement | BMX | Coosa | 47 min |
| May 26, 7:48 AM CDT | Special Weather Statement | BMX | Marion | 27 min |
| May 26, 8:41 AM CDT | Special Weather Statement | BMX | Calhoun, Cherokee | 49 min |
| May 26, 12:21 PM CDT | Severe Thunderstorm Warning | BMX | Marengo | 24 min |
| May 26, 1:07 PM CDT | Severe Thunderstorm Warning | BMX | Dallas | 38 min |
| May 26, 1:14 PM CDT | Severe Thunderstorm Warning | BMX | Lowndes, Montgomery | 46 min |
| May 26, 1:20 PM CDT | Special Weather Statement | BMX | Etowah, St. Clair | 40 min |
| May 26, 1:27 PM CDT | Special Weather Statement | BMX | Cherokee | 48 min |
| May 26, 1:32 PM CDT | Severe Thunderstorm Warning | BMX | Chilton | 43 min |
| May 26, 1:35 PM CDT | Special Weather Statement | BMX | Jefferson | 40 min |
| May 26, 1:37 PM CDT | Severe Thunderstorm Warning | BMX | Cherokee | 23 min |
| May 26, 1:52 PM CDT | Severe Thunderstorm Warning | BMX | Elmore, Lowndes, Montgomery | 38 min |
| May 26, 1:56 PM CDT | Severe Thunderstorm Warning | BMX | Calhoun, Cherokee, Etowah | 49 min |
| May 26, 2:10 PM CDT | Severe Thunderstorm Warning | BMX | Bullock, Pike | 33 min |
| May 26, 2:16 PM CDT | Areal Flood Advisory | BMX | Autauga, Elmore, Lowndes, Montgomery | 119 min |
| May 26, 2:20 PM CDT | Severe Thunderstorm Warning | BMX | Autauga, Chilton, Coosa, Elmore | 40 min |
| May 26, 2:28 PM CDT | Severe Thunderstorm Warning | BMX | Bullock, Macon, Russell | 32 min |
| May 26, 2:31 PM CDT | Severe Thunderstorm Warning | BMX | Calhoun, Cherokee, Cleburne, Etowah | 44 min |
| May 26, 2:47 PM CDT | Severe Thunderstorm Warning | BMX | Macon, Montgomery | 13 min |
| May 26, 2:51 PM CDT | Severe Thunderstorm Warning | BMX | Clay, Coosa, Talladega, Tallapoosa | 24 min |
| May 26, 2:52 PM CDT | Severe Thunderstorm Warning | BMX | Calhoun, Talladega | 23 min |
| May 26, 2:57 PM CDT | Severe Thunderstorm Warning | BMX | Macon | 18 min |
| May 26, 3:08 PM CDT | Severe Thunderstorm Warning | BMX | Jefferson, St. Clair, Shelby | 40 min |
| May 26, 3:15 PM CDT | Severe Thunderstorm Warning | BMX | Calhoun, Cherokee, Cleburne, Etowah | 45 min |
| May 26, 3:21 PM CDT | Severe Thunderstorm Warning | BMX | Clay, Tallapoosa | 24 min |
| May 26, 3:35 PM CDT | Severe Thunderstorm Warning | BMX | Chambers | 25 min |
| May 26, 3:36 PM CDT | Severe Thunderstorm Warning | BMX | Calhoun, St. Clair | 39 min |
| May 26, 3:40 PM CDT | Severe Thunderstorm Warning | BMX | Russell | 35 min |
| May 26, 3:45 PM CDT | Severe Thunderstorm Warning | BMX | Blount, Jefferson, Walker | 45 min |
| May 26, 3:51 PM CDT | Severe Thunderstorm Warning | BMX | Greene, Pickens, Sumter | 24 min |
| May 26, 3:53 PM CDT | Severe Thunderstorm Warning | BMX | Greene, Pickens | 26 min |
| May 26, 4:08 PM CDT | Severe Thunderstorm Warning | BMX | Calhoun, Etowah, St. Clair | 52 min |
| May 26, 4:23 PM CDT | Severe Thunderstorm Warning | BMX | Cherokee | 52 min |
| May 26, 4:51 PM CDT | Severe Thunderstorm Warning | BMX | Blount | 24 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.